lipids going through the roof on PI therapy
Nov 5, 2003
Hello I have been on a combo containing several protease inhibitors for a good five years. My lipids are shooting through the roof. I was advised to ask a specialist for a drug that works to lower lipids? Which is your drug of choice, lipitor? Or something else?
Response from Dr. Conway
You would have two options.
First, if you are responding to the current regimen with an undetectable viral load, you may consider a single drug switch of the protease inhibitor to a non-nucleoside drug (nevirapine or perhaps efavirenz). A number of studies have shown this to be a safe thing to do with respect to maintaining virologic suppression and may improve your lipid profile without you having to do anything else.
If you want or need to stay on the protease inhibitor, you should look to see if improving your diet, losing weight or doing more exercise are options for you to lower your lipid levels without resorting to drugs. If you need specific treatment, agents such as Lipidil are more directed at the triglyceride levels, while Lipitor is a good initial choice to lower the cholesterol.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore Testicles After Anal Sex With Condom Does It Mean I Have HIV
- Can You Get Rid Of Gunnera The Std?
- How Long Does Fluconazole Stay In Your Body?
- If You Use A Condom Correctly Can You Get A Std?
- Can Low Immune System Cause Delayed Seroconversion?
- CUTS ON HAND AND BLOOD CONTACT HIV RISK
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.